MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular procedure at basilar artery in a stroke patient, the subject stent retriever got stuck in the catheter and the core wire of the subject stent retriever fractured inside the patient vasculature.The fractured fragment was tried to be retrieved using a snare device but ruptured the vessel so the physician had to take down the vertebral artery with coils.It was reported that the rupture of the vessel was caused by the snare device.The patient was stable after the procedure.Patient's anatomy was very tortuous and the physician feels that this anatomy may have contributed to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the subject device got stuck in the non-stryker catheter and fractured in the patient.They tried to snare and capture the device but ruptured the vessel so he had to take down the vertebral artery with coils.As per the additional information, the device was prepared as per the dfu, the anatomy was very tortuous, continuous flush was maintained throughout the procedure, resistance was encountered during the extraction of the clot.It is probable that the retriever experience difficulties in pulling the retriever/ clot back to the distal end of the non-stryker catheter, causing the distal end of the retriever to separate from its core wire, however as the device was not returned for analysis, this cannot be definitively determined, therefore an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17028737
Report Number3012931345-2023-00106
Device Sequence Number12365375
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2024
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000210830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOCITY MICROCATHETER (NON STRYKER); ZOOM 71 ASPIRATION CATHETER (NON STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown